MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100620H2HS-V-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature and difficult or delayed coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization treatment the coil was inserted into the headway and resistance was felt.The coil was not able come out of the headway.Therefore, the physician pulled out the coil and the microcatheter and the coil was observed to be damaged.The coil was replaced with another coil to continue the procedure, and the procedure was successfully completed.No patient harm or injury reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the hypotube kinked at the distal section, the pusher bodycoil stretched at the transition area, the yellow lead wire broken at the distal section, the implant deformed, which is consistent with the device causing friction or being caused by friction within the microcatheter as described in the reported event.Furthermore, a portion of the implant distal ball was found broken, which is also consistent with the condition described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HYDROSOFT-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18313569
Report Number2032493-2023-01108
Device Sequence Number6718594
Product Code HCG
UDI-Device Identifier00816777021649
UDI-Public(01)00816777021649(11)230717(17)280630(10)0000393749
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100620H2HS-V-A2
Device Lot Number0000393749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/09/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight65 KG